Jump to content
Sanu

Sanu: Coming off of Clomipramine

Recommended Posts

Sanu

Hi all,

 

As my signature shows, I have been on medication for the past 10 years and I must say I have only made my life from bad to worse.

It all started when I started getting headache due to tension at work after I found a job with great difficulty. I consulted a GP for general headache which he suspected as tension headache and referred me to a psychiatrist. He diagnosed my OCD symptoms and related my headache to OCD and started off with high doses of antidepressants right away. It was a living hell in the initial days until I got used to the medicine. My OCD symptoms were not intruding my normal life as much as the side effects the antidepressants are causing. However my psychiatrist never agreed to go off of the antidepressants and I could never argue with him.

 

Everybody on the internet suggested me to trust my psychiatrist and so I have continued with my medicines till date. I tried going off of the medicines abruptly once and I suffered with withdrawal symptoms for a long time and I am not sure if I still have withdrawal symptoms or is it my depression.

To start off with, I only had slight OCD which I think I could have managed without medicines and the side-effects caused by the anti-depressants are multifold. I have a range of side-effects which affects my daily life. Following are some of the side-effects that i have been noticing from a long time but not sure whether its my depression or my medicines or withdrawal symptoms and I am in a catch22 situation and I feel petrified to go off of the medicines this time.

 

I suffer from IBS (woken up every morning with an urge to pass stool ), the longer I resist the terrible I feel. After I return from the toilet, I feel terribly tired and sleepy.

For the rest of the day, I suffer with headache, body pain, lack of concentration (affects my work to a large extent), feel drowsy all day long, anxiety, irritability, find it hard to focus on work.

This has been happening from 2014 and I have not complained this to my psychiatrist so as to avoid him from prescribing me from more drugs. So, I have chose to suffer with these symptoms than to get into more problems. I am 34 years old and havent got into a relationship due to uncertainty about a lot of things, my depression and anxiety.

But this time I have decided to get rid of the medicines the safer way so as to lead a normal life. Luckily, I have found this forum to get assistance and go off the medicines systematically this time.

 

 I have planned to do it the 10% reduction method. Yet my major concern is, whether I'll get back my OCD which I have got rid of now, after I stop the medicines? Will I have more problems etc.

Any suggestions and help is welcome.

Share this post


Link to post
scallywag

Sanu -- Welcome to Surviving Antidepressants (SA)

 

I'm sorry that you've had a rough go-round with these medications.  Everyone here shares that experience.

 

I don't know if your OC symptoms will arise as you taper or once you're fully off clomipramine. Tapering slowly and attentively will allow you to make dose adjustments if any obsessions or compulsions surface. A slow taper will also afford you time to develop non-drug techniques (such as CBT) to deal with the OC symptoms.

 

I see you've read at least one of our tapering topics: Why taper by 10% of my dosage?. Some others that will be helpful:

Before you begin tapering -- what you need to know.

Tips for tapering off Anafranil (clomipramine).

 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

Edited by scallywag
delete inactive link; reported below by Sanu

Share this post


Link to post
Sanu
16 hours ago, scallywag said:

Sanu -- Welcome to Surviving Antidepressants (SA)

 

I'm sorry that you've had a rough go-round with these medications.  Everyone here shares that experience.

 

I don't know if your OC symptoms will arise as you taper or once you're fully off clomipramine. Tapering slowly and attentively will allow you to make dose adjustments if any obsessions or compulsions surface. A slow taper will also afford you time to develop non-drug techniques (such as CBT) to deal with the OC symptoms.

 

I see you've read at least one of our tapering topics: Why taper by 10% of my dosage?. Some others that will be helpful:

Before you begin tapering -- what you need to know.

Tips for tapering off Anafranil (clomipramine).

 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

 

Thanks @scallywag for your kind words.

Share this post


Link to post
KarenB

Welcome from me too Sanu.  We don't get many Kiwis here, so I always try to pop in and say hello when we do.  Let us know if you have any more questions.  Getting pretty cold here lately eh? 

Share this post


Link to post
Sanu

Scallywag, I'm unable to access the link about tapering clomipramine. It says only approved members can access the page. What does it mean?

Share this post


Link to post
Sanu
16 hours ago, KarenB said:

Welcome from me too Sanu.  We don't get many Kiwis here, so I always try to pop in and say hello when we do.  Let us know if you have any more questions.  Getting pretty cold here lately eh? 

Thanks Karen for your warm welcome. I wish I had known this forum earlier. Where do you live in NZ? Yeah, it's pretty cold these days and I'm worried about July.

Share this post


Link to post
KarenB

I'm in Raglan, so not as cold as I could be!  Are you north or south island? 

Share this post


Link to post
Sanu

I live in Auckland. This winter has been pretty cold compared to previous years, at least add early as June.

Share this post


Link to post
KarenB

I forgot to post this link for NZ members:  NZ members check in here

Share this post


Link to post
nz11

Welcome sanu

So glad you have found sa.

nz11

Share this post


Link to post
scallywag
1 hour ago, Sanu said:

Scallywag, I'm unable to access the link about tapering clomipramine. It says only approved members can access the page. What does it mean?

 

Shoot -- I posted a dead link!  Sorry about that.

 

Anafranil (clomipramine) is a tricyclic antidepressant (TCA). Our suggestions for tapering a TCA are the same as for tapering an SSRI: maximum 10% decrease per month.

 

Tapering by 10% means that you have to create non-standard doses. For example, if you're starting at 50 mg, the first decrease would be 5 mg to the next dose of 45 mg. Then 4 weeks later, you'd decrease by 10%, 4.5 mg, to 40.5 mg.  Third 10% decrease would be 4.1 mg from 40.5 mg to 36.4 mg. 

 

To take these non-standard doses, people either request commercial liquid formulation, or create their own by using a scale or by making a liquid. Clomipramine is soluble in water so DIY liquids are an option.

Using a digital scale to measure doses.

Making a liquid from a tablet or capsules.

 

 

General comments about tapering TCAs:

This post about preventing discontinuation syndrome when discontinuing antidepressants.

 

Some tapering topics for other TCAs:

Tips for tapering off amitriptyline.

Tips for tapering off doxepin (Sinequan, Zonalon).

Tips for tapering off noritriptyline

 

 

Share this post


Link to post

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy